Pennsylvania, 2011Excessive Heat in Pennsylvania, July 21 to 23, 2011
July 21 to 23, 2011 · NWS BGM · 8 events in 8 counties and zones
High pressure moved off the east coast of the United States, allowing extreme heat that had been building over the central part of the country to move east. For three days, high temperatures across parts of northeast Pennsylvania rose well up into the 90s.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure moved off the east coast of the United States, allowing extreme heat that had been building over the central part of the country to move east. For three days, high temperatures across parts of northeast Pennsylvania rose well up into the 90s.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 21, 11:09 AM EST, 51 minutes earlier.
Area forecast discussion, Jul 21, 11:09 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1209 PM EDT THU JUL 21 2011
.SYNOPSIS...
EXCESSIVE HEAT AND HUMIDITY WILL BE WITH US TODAY. ALTHOUGH HOT HUMID
WEATHER SHOULD LAST FRIDAY AND SATURDAY...CONDITIONS WILL LIKELY
NOT BE QUITE AS OPPRESSIVE. ISOLATED THUNDERSTORMS ARE POSSIBLE
LATE THIS AFTERNOON AND EVENING WITH THE POSSIBILITY OF GUSTY WINDS
AND SMALL HAIL. MORE STORMS ARE POSSIBLE AGAIN ON SATURDAY...BUT
EXPECT THE VAST MAJORITY OF THE TIME TO BE RAIN-FREE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOON UPDATE...BASED ON 11 AM AND NOON TEMPS PUT ELMIRA AND
SYRACUSE ABOVE 100 DEGREES FOR THIS AFTERNOON. HEAT INDICES ARE
ALREADY CLIMBING TOWARD 105-110 WITH TEMPS WELL INTO THE 90S AND
DEWPOINTS IN THE LOWER 70S...ESPECIALLY THROUGH THE FINGER LAKES
AND WESTERN MOHAWK VALLEY. AS OF NOON WE ARE AT 90 HERE ON THE
HILL AT THE GREATER BINGHAMTON AIRPORT...1 DEGREE SHY OF THE DAILY
RECORD! CU FIELD HAS DEVELOPED NICELY WE US REACHING THE
CONVECTIVE TEMP OF 93. WILL WATCH FOR THE POTENTIAL OF STORMS
BETWEEN NOW AND 4 PM.
10 AM UPDATE...SOME MINOR CHANGES TO THE FORECAST...MAINLY
ENHANCING OUR WORDING FOR THUNDERSTORMS THIS AFTERNOON. FIRST
THING IS THE TEMPS. AS OF 10 AM WE ARE ALREADY 90 AT SYRACUSE WITH
A HEAT INDEX OF 97. CHANNEL 9 WSYR IN SYRACUSE HAD AN INTERESTING
ITEM ON THEIR WEATHER BLOG THAT THE LAST TWO TIMES WE HIT 100 OR
BETTER IN SYRACUSE...BACK IN 2001 AND 2002...WE WERE 87 AT 10 AM
AND 93 AT NOON. IT WILL BE NEAT TO WATCH THE TEMPS TODAY! CONTINUED
OUR FORECAST OF MID TO UPPER 90S...WITH READINGS EITHER SIDE OF
100 AT ELMIRA AND SYRACUSE. WHILE TEMPS ARE RUNNING HOT...STILL A
BIT CONCERNED THAT THE CHANCE FOR ISOLATED CONVECTION MAY KEEP
TEMPS FROM REACHING 100 IN AS MANY SPOTS AS OUR CURRENT 10 AM
NUMBERS WOULD INDICATE. EITHER WAY YOU SLICE IT...THE EXCESSIVE
HEAT WARNINGS AND HEAT ADVISORIES IN PLACE LOOK GOOD. SOME UPDATED
CLIMO STUFF IS BELOW. IF TIME ALLOWS WILL TRY TO HAVE MORE OUT
THIS AFTERNOON.
AS FAR AS CONVECTION POTENTIAL...OUR LOCAL WRF/THE RUC AND THE
HRRR ALL SHOW DEVELOPMENT THIS AFTERNOON ON A LINE ROUGHLY FROM
NEAR HORNELL NORTHEAST TO NEAR ONEIDA AND ROME. I INHERITED SLIGHT
CHANCE OR ISOLATED POPS (15 TO 24 PERCENT) FROM THE OVERNIGHT
SHIFT. I KEPT THE ARIEL COVERAGE THE SAME BUT DID BUMP UP TO LOW
CHANCE CLOSER TO THE BINGHAMTON AND ONEONTA AREAS LATER TODAY
WHERE MOST OF THE HIGHER RESOLUTION MODELS ARE SHOWING THE
DEVELOPMENT OF A LINE OF STORMS AND WE HAVE A BOUNDARY SHOWING UP
TO OUR WEST NOW IN THE VIS SAT LOOP EAST OF KBUF. WITH CAPES OF
2500 J/KG...0-6 BULK SHEARS OF 35/40 KTS...AND DRY MID
LEVELS...DAMAGING WIND POTENTIAL IS A REAL THREAT. HAIL POTENTIAL
IS A BIT LOWER GIVEN SUCH WARM TEMPS BUT WITH GOOD SHEAR AND CAPE
THOUGHT IT WAS ALSO WORTH A MENTION. FOR NOW ADDED THE CHANCE FOR
SMALL HALL AND GUSTY WINDS TO THE GRIDS.
4 AM UPDATE... SOME MID TO HIGH-LVL CLOUDINESS WILL SPILL ACROSS
OUR FAR NRN/ERN ZNS FOR A TIME EARLY THIS MRNG...AS AN MCS MOVES
BY TO THE N ACROSS THE ST. LAWRENCE VLY. WE EXPECT THESE CLOUDS TO
THIN OUT BY MID-MRNG...LEAVING MAINLY SUNNY SKIES INTO THE AFTN.
OF COURSE...THE MAIN STORY TODAY CONTINUES TO BE THE EXCESSIVE
HEAT/HUMIDITY. NO CHANGES TO OUR CONFIGURATION OF
WARNINGS/ADVSYS...AS MACHINE TEMPS REMAIN QUITE
CONSISTENT...ADVERTISING HIGHS OF 95-100F FROM ABOUT THE I-81
CORRIDOR WWD IN CNTRL NY...AND ALSO UP ACROSS THE WRN MOHAWK VLY.
ELSEWHERE...LOOK FOR MAX TEMPS GENERALLY 90-95F. THE COMBINATION
OF THESE READINGS...AND SFC DEW PTS PUSHING INTO THE 70S...WILL
BRING HEAT INDICES INTO THE 100-110F RANGE FOR THE MAJORITY OF THE
CWA THIS AFTN.
LAST NIGHT'S UPSTREAM 00Z SOUNDINGS AT DETROIT...ALPENA...AND
EVEN BUFFALO...SHOWED A FORMIDABLE CAPPING INVERSION IN THE
700-800 MB LYR. NWP GUIDANCE ALMOST UNIFORMLY BRINGS THESE WARM
MID-LVL TEMPS RIGHT ACROSS THE FCST AREA TODAY...WHICH SHOULD PUT
A LID ON CONVECTIVE ACTIVITY. VERY LATE IN THE DAY (AFTER 21Z) AND
INTO THE EVENING HOURS...THE CAP COULD WEAKEN...AS MOISTURE
POOLING AHEAD OF A WEAK SFC BNDRY FURTHER ELEVATES DEW PTS
(ESPECIALLY NEAR THE MOHAWK VLY)...AND MID-LVL TEMPS PERHAPS DROP OFF
A BIT. NAM/GFS/SREF SOUNDING PROGS BRING ML CAPES GENERALLY INTO
THE 2000-3500 RANGE LATE THIS AFTN INTO THE EVE...WITH SOME DEEP-LYRD
SHEAR ALSO EVIDENT (0-6 KM VALUES OF 30-40 KT). ALTHOUGH COVERAGE
SHOULD STAY RATHER ISOLATED...ANY STORM THAT IS ABLE TO FORM WILL
HAVE PLENTY OF INSTAB/SHEAR TO FEED OFF...AND COULD BECOME
STG/SVR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
420 AM UPDATE... AS MENTIONED ABV...ISOLATED TSRA PSBL THIS
EVE...FOLLOWED BY DECREASING ACTIVITY TOWARDS 06Z.
FOR FRI...MODEL TRENDS GENERALLY POINT TO A LOWERING OF SFC DEW
PTS BY AFTN (MAINLY INTO THE 60S)...ESPECIALLY ACRS CNTRL NY.
THUS...NO WATCHES PLANNED ATTM (DESPITE HIGH TEMPS IN THE L/M 90S)...WITH
PROGGED HEAT INDICES LOCALLY REACHING ADVSY CRITERIA (WYO/LACK
VLYS) ONLY ACRS OUR FAR SRN/SERN ZNS.
GIVEN AFOREMENTIONED BNDRY LYR DRYING ON FRI...ALG WITH THE LACK
OF A SIG TRIGGER...POPS WILL BE KEPT GENERALLY BELOW EVEN
ISOL/SCHC THRESHOLDS.
BY SAT AFTN/EVE...THE PROSPECTS FOR SHRA/TSRA SHOULD BE ON THE
INCREASE...AS A SOMEWHAT BETTER DEFINED COOL FRNT APPRCHS FROM THE
N. EVEN THEN...MODEL SOUNDINGS ARE DEPICTING THE POSSIBILITY OF
ANOTHER CAP/CINH TO OVERCOME...SO FOR NOW WE'LL GO WITH POPS IN THE
ISOLTD TO SCTD CATEGORIES.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
UPDATED AT 340 AM...SOME TWEEKS TO THE SUNDAY/MONDAY GRIDS GIVEN
GOOD AGREEMENT BETWEEN 00Z GFS/EURO. XPCT LINGERING SHRA/TSRA OVER
SRN ZONES SUNDAY MRNG ASSOCIATED WITH DEPARTING FNTL BNDRY...WITH
HI PRES BUILDING IN DURING THE DAY. LOWERED MAXES AND TD'S A BIT
ON SUNDAY...AND LOWERED POPS ON SUNDAY NIGHT TO SLGT CHC. ALSO
SOME TWEEKS TO THE SKY GRID DURING THIS TIME FRAME. PREV BLO...
OVERALL LARGE SCALE SYNOPTIC PATTERN WL CONT TO FEATURE MUCH
ABOVE NORMAL TEMPS INTO THE WEEKEND...WITH A COOLING TREND
ANTICIPATED BY EARLY NEXT WEEK. FCST CHALLENGE WL BE TIMING OF
COOL DOWN AS CONSIDERABLE SPREAD IN MODELS EXISTS WITH THE
DEVELOPMENT OF MID/UPPER LVL TROF AND TIMING OF SFC BOUNDARY. WL
TREND TWD THE 00Z ECMWF AND GFS ENSEMBLE DATA FOR THIS
PACKAGE...BUT FCST CONFIDENCE IS LOW DURING THE TRANSITION PERIOD
IN DAYS 5 AND 6. WL MENTION SCHC POPS ON SATURDAY NIGHT FROM
LEFTOVER MOISTURE AND WEAK SFC FEATURE...BUT BEST LIFT/INSTABILITY
LOOKS TO BE JUST SOUTH OF OUR CWA. WL MENTION CHC POPS ON MONDAY
ASSOCIATED WITH STRONGER SFC BOUNDARY INTERACTING WITH RIBBON OF
ENHANCED INSTABILITY. IN ADDITION...S/W ENERGY ALOFT WL BE MOVING
ACRS OUR CWA...ALONG WITH SOME MID LVL MOISTURE. THIS SYSTEM LOOKS
TO BREAK THE HEAT WAVE...WITH MUCH COOLER AND DRIER WX EXPECTED ON
TUES INTO WEDS. PROGGED 85H TEMPS DROP BACK TO NEAR 10C...WITH SFC
DWPTS EXPECTED TO BE IN THE 50S. WL MENTION HIGHS BACK TO NEAR
NORMAL FOR TUES INTO WEDS...WHICH WL BE IN THE U70S MTNS TO L80S
WARMER VALLEYS WITH LOWS IN THE 50S TO NEAR 60F. AHEAD OF THE
BOUNDARY SUNDAY INTO MONDAY...EXPECT HIGHS MAINLY IN THE 80S TO
NEAR 90 WITH DWPTS WELL INTO THE 60S.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
VFR WILL PREVAIL THRU THIS EVNG. LCL MVFR EARLY THIS MRNG DUE TO
HZ/BR IN THE 12-13Z TIME FRAME. SCT CU THIS AFTN AREA-WIDE. POTNL
FOR ISOLD/WDLY SCT TSRA LATER THIS AFTN/EVNG ACRS CNTRL NY AS SFC
BNDRY DROPS SEWD BUT PROBS TOO LOW TO MENTION IN TAFS. BAND OF BKN
MID CLD COULD ACCOMPANY/LAG THE FNT ACRS CNTRL NY TNGT...AND
PATCHY MVFR RESTRICTIONS ARE LIKELY ACRS THE SRN TIER OF NY AND
NE PA LATE TNGT. W TO SW WINDS INCRSNG TO 10-15 KTS G20-25 THIS
AFTN BECMG W 5 KTS OR LESS THIS EVNG.
OUTLOOK...
FRI/SAT/SUN...GNRLY VFR. CHC MVFR/IFR BR/FG AT KELM DURING THE
EARLY MORNING EACH DAY. POTNL FOR ISOLD/SCT TSRA MAINLY SAT
AFTN/EVNG.
MON...MVFR IN SCT TSRA MON AFTN.
&&
.CLIMATE...
***ALL-TIME RECORD HIGHS***
SYRACUSE, NY (SINCE 1902). THIS INCLUDES DATA FROM DOWNTOWN SYRACUSE
AND THE AIRPORT IN NORTH SYRACUSE.
1) 102...(7/9/1936)
2) 101...(8/14/2002...7/10/1936...7/8/1936)
5) 100...(8/9/2001...6/2/1934...7/2/1931...7/5/1911)
BINGHAMTON, NY (SINCE 1951)
1) 98...(7/16/1988)
2) 96...(7/15/1995...7/15/1983...9/3/1953, 9/2/1953)
6) 95...(8/14/2002...8/9/2001...7/9/1988...7/8/1988...7/16/1983...
7/3/19 66...7/22/1955)
RECORDS THIS WEEK...
THUR 7/21...BGM 91 ... AVP 98 ... SYR 98
FRI 7/22....BGM 95 ... AVP 96 ... SYR 98
SAT 7/23....BGM 92 ... AVP 95 ... SYR 93
SUN 7/24....BGM 88 ... AVP 96 ... SYR 95
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ038>040-043-
048-072.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ044-
047.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ044>046-057-
062.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ009-
015>018-022>025-036-037-055-056.
&&
SYNOPSIS...MLJ
NEAR TERM...HEDEN/MLJ
SHORT TERM...MLJ
LONG TERM...
AVIATION...
CLIMATE...HEDENHazardous weather outlook, Jul 21, 9:05 AM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1005 AM EDT THU JUL 21 2011
NYZ009-015>018-022>025-036-037-055-056-PAZ044-047-221415-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-TIOGA-BROOME-
LACKAWANNA-LUZERNE-
1005 AM EDT THU JUL 21 2011
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE LATE THIS AFTERNOON AND
EVENING. ANY STORM WOULD HAVE THE POTENTIAL TO BECOME
SEVERE...WITH STRONG WINDS BEING THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HOT AND HUMID WEATHER WILL PERSIST FRIDAY AND SATURDAY...ALTHOUGH IT
IS LIKELY THAT CONDITIONS WILL NOT BE QUITE AS OPPRESSIVE AS
TODAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HEDEN
NYZ044>046-057-062-PAZ038>040-043-048-072-221415-
CORTLAND-CHENANGO-OTSEGO-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-PIKE-SOUTHERN WAYNE-
1005 AM EDT THU JUL 21 2011
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE LATE THIS AFTERNOON AND
EVENING. ANY STORM WOULD HAVE THE POTENTIAL TO BECOME
SEVERE...WITH STRONG WINDS THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HOT AND HUMID WEATHER WILL PERSIST FRIDAY AND SATURDAY...ALTHOUGH IT
IS LIKELY THAT CONDITIONS WILL NOT BE QUITE AS OPPRESSIVE AS
TODAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HEDEN
In the hours before
Local storm report, Jul 21, 7:14 AM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
814 AM EDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 1 W KRUM CORNER 42.49N 76.60W
07/19/2011 TOMPKINS NY PUBLIC
MANY TREES DOWN ON PERRY CITY ROAD.
&&
HEDENLocal storm report, Jul 21, 7:16 AM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
816 AM EDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM TSTM WND DMG AUBURN CENTER 41.68N 76.03W
07/21/2011 SUSQUEHANNA PA EMERGENCY MNGR
TREES DOWN ON STATE ROUTE 3001 AT TWO DIFFERENT PLACES.
HIGH TENSION WIRES ALSO DOWN DUE TO THE TREES ON THEM.
&&
HEDENLocal storm report, Jul 21, 7:33 AM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
833 AM EDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG RUSH 41.78N 76.05W
07/19/2011 SUSQUEHANNA PA EMERGENCY MNGR
BARN DAMAGE ON STATE ROUTE 267. PIECES OF THE BARN
BLOWN INTO THE ROAD. TREES AND WIRES ALSO DOWN AT THIS
LOCATION. TREES ALSO DOWN ON STATE ROUTE 858...KEECH
HILL ROAD...AND GAGE ROAD.
&&
CORRECTED REMARKS
HEDENExcessive Heat, Bradford
- When
- July 21, 12:00 PM EST to July 23, 11:00 PM EST
- Where
- Bradford forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.789, -76.515 (the zone’s center; the record gives no point)
High temperatures across the county reached well into the 90s each day. The cooperative observer at Towanda recorded a high of 97 degrees on the 21st, 98 degrees on the 22nd and 96 degrees on the 23rd.
Excessive Heat, Lackawanna
- When
- July 21, 12:00 PM EST to July 23, 11:00 PM EST
- Where
- Lackawanna forecast zone
- Reported by
- NWS Storm Survey
- Coordinates
- 41.437, -75.609 (the zone’s center; the record gives no point)
High temperatures across the county reached well into the 90s each day.
Excessive Heat, Luzerne
- When
- July 21, 12:00 PM EST to July 23, 11:00 PM EST
- Where
- Luzerne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.177, -75.989 (the zone’s center; the record gives no point)
High temperatures across the county reached well into the 90s each day. High temperatures at the Wilkes Barre Scranton Airport reached 96 degrees on the 21st and 98 on the 22nd, which was a record high for the date. The airport also recorded record high minimum temperatures of 73 on the 21st, 80 on the 22nd, and 76 degrees on the 23rd.
Excessive Heat, Northern Wayne
- When
- July 21, 12:00 PM EST to July 23, 11:00 PM EST
- Where
- Northern Wayne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.649, -75.303 (the zone’s center; the record gives no point)
High temperatures across the county reached well into the 90s each day.
Excessive Heat, Pike
- When
- July 21, 12:00 PM EST to July 23, 11:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.332, -75.034 (the zone’s center; the record gives no point)
Temperatures across the county reached well into the 90s each day.
Excessive Heat, Southern Wayne
- When
- July 21, 12:00 PM EST to July 23, 11:00 PM EST
- Where
- Southern Wayne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.649, -75.303 (the zone’s center; the record gives no point)
High temperatures across the county reached well into the 90s each day.
Excessive Heat, Susquehanna
- When
- July 21, 12:00 PM EST to July 23, 11:00 PM EST
- Where
- Susquehanna forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.821, -75.801 (the zone’s center; the record gives no point)
High temperatures across the county reached well into the 90s each day.
Excessive Heat, Wyoming
- When
- July 21, 12:00 PM EST to July 23, 11:00 PM EST
- Where
- Wyoming forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.518, -76.016 (the zone’s center; the record gives no point)
High temperatures across the county reached well into the 90s.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 21 to 24, 201125 deaths · 60 injured · 10 events
- Excessive Heat in New York, July 21 to 23, 201120 deaths · 17 events
- Excessive Heat in New Jersey, July 21 to 24, 20112 deaths · 350 injured · 21 events
- Heat in Vermont, July 21, 20111 death · 10 events
- Wildfire in California, July 21 to 23, 201118 injured · $25,000 · 1 event
- Excessive Heat in Indiana, July 21, 20111 death · 1 event
- Hail and Damaging Wind in Nebraska, July 21, 2011$5.3 million · 1 in hail · 3 events
- Damaging Winds in Kansas, July 21, 2011$1.6 million · 70 kt wind · 3 events
- Damaging Winds and Lightning Strikes in Tennessee, July 21, 2011$161,000 · 55 kt wind · 9 events
- Excessive Heat in Virginia, July 21 to 23, 201143 events
- Excessive Heat and Heat in New York, July 21 to 23, 201142 events
- Lightning Strike in Colorado, July 21, 2011$70,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338483, 338487, 338493, 338495, 338504, 338506, 338507, 338508.